MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; RESPIRATORY HUMIDIFIER

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; RESPIRATORY HUMIDIFIER
Model Number PT100US
Medical Device Problem Code No Audible Alarm (1019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare facility in california reported via a fisher and paykel healthcare (f&p) field representative pt100 myairvo 2 humidifier did not have an audible alarm.There was no patient involvement as the issue was found whilst the device was not in use on a patient.
 
Additional Manufacturer Narrative
(b)(4).[corrected data: d1,d4,g3,g6,h2,h3,h6] product background: the pt100 myairvo 2 humidifier (myairvo 2) device is an active humidifier with integrated flow generator that delivers high flow warmed and humidified respiratory gases to spontaneously breathing patients through a variety of patient interfaces.It's intended use is for the treatment of spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.The myairvo 2 device should not be used for life support purposes, and appropriate patient monitoring must be used at all times.Method: the complaint myairvo 2 was received at our fisher & paykel healthcare (f&p) regional office where it was inspected by a trained f&p service technician.The complaint device is no longer in use.Our investigation is based on the information provided by the f&p service technician, previous investigations of similar complaints, and our knowledge of the product.Results: the customer has stated that the myairvo 2 had no audible alarm.The speaker is a supplied component that is assembled into the myairvo 2.The myairvo 2 speaker is intended to provide auditory alerts to the user and auditory alarms under certain conditions.The alarm system functionality must be checked prior to each patient use.The user instructions warn "if either alarm signal is absent, do not use the unit.Contact your fisher & paykel healthcare representative".In the case of speaker failures, a speaker will typically provide a distorted, intermittent or reduced sound level before becoming completely inaudible over time.This contributes to the early detection of this fault by users.It should also be noted that in the event of a speaker failure during use, the myairvo 2 will continue to deliver therapy as per the set parameters.For any alarm condition, the device simultaneously displays a visual alarm alongside an auditory alarm and so in the absence of an audible alarm due to speaker failure, a visual alarm will still be displayed.Conclusion: we are unable to confirm the cause of the failure, however as part of ongoing product improvement initiatives, additional production quality controls at the supplier and at f&p were introduced.This included updated assembly processes, equipment and functional testing to verify speaker performance.A change was made to the instructions for use, to include instructions to verify the functionality of the speaker prior to each patient use.Additionally, a new speaker from a new supplier was also implemented in august 2017.Further improvements were initiated in march 2019 which involved an update to the control pcb in order to reduce the mechanical stress on the speaker when operating.A historical search was conducted for the last 2 years which showed the speaker failure has not caused or contributed to any serious adverse events.The majority of reported speaker failures received currently, continue to be from units manufactured prior to the speaker change implemented in august 2017.The overall number of complaints also continues to decrease as the majority of units manufactured prior to the change are no longer in the field.The current failure rate per use for units manufactured after the change is less than (b)(4) worldwide.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.Product background: the pt100 myairvo 2 humidifier (myairvo 2) device is an active humidifier with integrated flow generator that delivers high flow warmed and humidified respiratory gases to spontaneously breathing patients through a variety of patient interfaces.It's intended use is for the treatment of spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.The myairvo 2 device should not be used for life support purposes, and appropriate patient monitoring must be used at all times.

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
RESPIRATORY HUMIDIFIER
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key19813233
Report Number9611451-2024-00479
Device Sequence Number8589719
Product Code BTT
UDI-Device Identifier09420012422248
UDI-Public(01)09420012422248(10)2100697180(11)190213
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131895
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPT100US
Device Catalogue NumberPT100US
Device Lot Number2100697180
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer08/30/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/13/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown